Skip to main content
 

March 2019

Top
  • Hospira, Inc. Issues a Voluntary Nationwide Recall of 8.4% Sodium Bicarbonate Injection, USP Due to the Presence of Particulate Matter

    Tuesday, March 19, 2019

    Hospira, Inc., a Pfizer company, is voluntarily recalling lot numbers 79-238-EV, 79-240-EV and 80-088-EV, NDC# 0409-6625-02, of 8.4% Sodium Bicarbonate Injection USP, 50 mEq/50 mL (1 mEq/mL), to the Hospital/Institution level. The recall was initiated due to the presence of particulate matter, confirmed as glass.

    The administration of a glass particulate, if present in an intravenous drug, may result in local irritation or swelling in response to the foreign material. More serious potential outcomes would include blockage and clotting in blood vessels, which may be life-threatening if a critical organ is affected. To date, Hospira, Inc. has not received reports of any adverse events associated with this issue for these lots. The risk is reduced by the possibility of detection, as the label contains a clear statement directing the healthcare professional to visually inspect the product for particulate matter and discoloration prior to administration.

    The 8.4% Sodium Bicarbonate Injection, USP, is a sterile, hypertonic solution of sodium bicarbonate (NaHCO3) in water for administration by the intravenous route. It is indicated for the treatment of metabolic acidosis which may occur in severe renal disease, uncontrolled diabetes, dehydration, severe diarrhea, circulatory insufficiency due to shock, cardiac arrest and severe lactic acidosis. Sodium bicarbonate is also indicated for the treatment of certain drug intoxications.

    8.4% Sodium Bicarbonate Injection, USP, NDC# 0409-6625-02, is packaged in 50 mL glass fliptop vials in a case pack of 4 x 25- 50mL. The affected lots and their expiry dates are indicated in the table below. Product was distributed Nationwide to Wholesalers/Distributors/Hospitals in the United States and Puerto Rico from August 2017 to September 2017.

    Read More
  • Legacy Pharmaceutical Packaging, LLC Issues Voluntary Nationwide Recall of Losartan Potassium Tablets, USP, 25mg, 50mg, And 100mg

    Tuesday, March 19, 2019

    Earth City, MO, Legacy Pharmaceutical Packaging, LLC is recalling 40 repackaged lots of Losartan Tablets USP 25mg, 50mg, and 100mg to the consumer level. This recall was prompted due to Camber Pharmaceuticals, Inc. issuing a Voluntary Nationwide Recall of Losartan Tablets, USP, due to the detection of trace amounts of N-Nitroso N-Methyl 4-amino butyric acid (NMBA) a possible process impurity or contaminant in an active pharmaceutical ingredient, manufactured by Hetero Labs Limited, (API manufacturer).

    NMBA is a potential human carcinogen. To date, Legacy has not received any reports of adverse events related to this recall.

    Losartan Potassium USP is a prescription medication used to treat high blood pressure and congestive heart failure and is packaged in 30ct bottles.

    Read More
  • American Health Packaging Issues Voluntary Nationwide Recall of Valsartan Tablets Due to the Detection of NDEA (N-Nitrosodiethylamine) Impurity

    Wednesday, March 13, 2019

    American Health Packaging is voluntarily recalling one lot of Valsartan Tablets, USP, 160 mg to the consumer level due to the detection of trace amounts of an unexpected impurity found in the finished drug product. The impurity detected in the finished drug product is N-Nitrosodiethylamine (NDEA), which is a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, and has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC) classification. This recall is being initiated in response to the recall by the manufacturer (Aurobindo Pharma USA, Inc.), which included the affected lot that was repackaged by American Health Packaging.

    Valsartan Tablets USP are indicated to control high blood pressure and for the treatment of heart failure. Patients who prescribed Valsartan Tablets USP should continue taking their medication, as the risk of harm to the patient’s health may be higher if the treatment is stopped immediately without any alternative treatment. Patients should contact their pharmacist or physician who can advise them about an alternative treatment prior to returning their medication.

    Product was distributed Nationwide to Wholesalers for use in hospital settings. No reports of injury or adverse events to date.

    Read More
  • FDA updates on angiotensin II receptor blocker (ARB) recalls including valsartan, losartan and irbesartan

    Wednesday, March 6, 2019

    Additional update to three recent MedWatch Safety Alert Recalls on Angiotensin II Receptor Blocker, including Valsartan and Losartan.

    • Losartan Potassium Tablets and Losartan Potassium/Hydrochlorothiazide Tablets by Torrent Pharmaceuticals Limited
      • Recall due to the detection of trace amounts of N-Methylnitrosobutyric Acid found in an active pharmaceutical ingredient (API) (03/01/19).
    • Amlodipine Valsartan Tablets and Valsartan Tablets by AurobindoPharma USA
      • Recall due to the detection of NDEA (N-Nitrosodiethylamine) Impurity (03/01/19).
    • Losartan Potassium Tablets by Camber Pharmaceuticals
      • Recall due to the detection of trace amounts of N-Nitroso N-Methyl 4-amino Butyric Acid (NMBA) impurity found in the API (02/28/19).

    Read More
  • FDA updates on angiotensin II receptor blocker (ARB) recalls including valsartan, losartan and irbesartan

    Monday, March 4, 2019

    Three new MedWatch Safety Alert recall medical products have been added to the FDA Recalls webpage. 

    • Losartan Potassium Tablets by Camber Pharmaceuticals: Recall—Due to the Detection of Trace Amounts of N-Nitroso N-Methyl 4-amino butyric acid Impurity found in the Active Pharmaceutical Ingredient (API)
    • Valsartan and Amlodipine and Valsartan Tablets by Aurobindo and Acetris: Recall—Due to the Detection of N-Nitroso N-Methyl 4-amino butyric acid Impurity found in the API

    FDA provides update on its ongoing investigation into ARB drug products; reports on finding of a new nitrosamine impurity in certain lots of losartan and product recall.

    Read More